Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

High BP after knee replacement surgery. Taking losartan and heart pills. How to stop medications?

HOW CAN i STOP TAKING LOSARTAN AND OTHER HEART PILL LIKE DILTIAZEM? THIS PILLS WERE GIVEN AFTER A KNEE REPLACEMENT SURGERY I WAS GIVEN VARIOUS PAIN PILLS AND BLOOD THINER THEN THE BLOOD PRESSURE WENT UP. THAT NEVER HAPPENED BEFORE I BELIEVE THIS WAS CAUSE BY ALL THE MED DURING SURGERY. ALSO, AT SURGERY A BLOCK NERVE MEDICATION WAS GIVEN EXCEPT ONE THE FORGOT TO GIVE ME SO PAIN INCREASED AND OF COURSE BLOOD PRESSURE INCREASED.
Asked On : Sat, 7 Jul 2012
Answers:  1 Views:  172
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Lab Tests
Ayurveda Specialist 's  Response
Hello and thanks for writing in at HCM
I am a jr. to Cardiologist and read your mail in detail. It seems to be a complication of the surgery or it was present earlier but aggravated after surgery. Needs to be investigated, so consult your cardiologist and get your EKG and Echocardiography done.
To stop the medication you have strictly follow some advises:
1. Reduce your weight and maintain it according to your height.
2. Exercise daily for about one hour.
3. Salt restricted diet or use Lona salt or TATA lite.
4. Avoid Fatty and oily food.
5. Reduce stress as much as you can.
6. Get your Lipid Profile done and try to get it to normal range.
But before stopping any medication you have to consult your cardiologist first. Losartan is anti-hypertensive drug and by precautions its dose can be reduced first than if possible can be stopped. Dilitazem is Calcium channel blocker and is used to control the arrhythmia of the heart, stopping this medication without any indication can cause serious damage.
Consult your Cardiologist before altering your medication.
Best Wishes
Dr. Dinesh Kumar Bhatia
Health Care Magic
Answered: Thu, 19 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor